by fritzmom on 02 October 2019 - 16:10
Seven weeks ago, the vet started my twelve year old, very healthy, chow/shephard mix on Vetprofin/Rimadyl for arthritic pain. By the third week, he was refusing to take the pill, so I sprinkled it in his food. At four weeks, he started eating less and less. Stopped the pills. He stopped eating completely. Took him to the vet who couldn't believe the Rimadyl was the cause. He gave him antibiotics. Never could get him to eat another bite or take the antibiotics. He was so sick...only panting shallowly, drinking lots of water and just lying there. Nothing I did helped. Seven days after the vet visit, he died. I am heartbroken that something I gave my precious pet killed him. Has anyone else had this experience with Rimadyl?
by Crickett on 02 October 2019 - 20:10
by GSCat on 03 October 2019 - 07:10
Hugs and prayers.
For anyone having an issue with dog medication/treatment and questioning deep down what the vet is saying, it may be prudent to obtain a second opinion (just like people). I did this for a cat once, and was really glad I did.
Here are a couple of websites I've found to be helpful for veterinary drugs and toxicities:
And for feline diabetes:
Hope no one needs these, but in case they do, hope they help.
by DuganVomEichenluft on 03 October 2019 - 10:10
I went through multiple vets (traditional) before finding a holistic vet. I wish I had found her years ago.
Crickett, my advice is get your dog to a holistic vet or at least get bloodwork ran immediately.
by apple on 03 October 2019 - 10:10
by emoryg on 03 October 2019 - 11:10
Apple, I think the dog may have been started on the Previcox and then started developing signs of the UTI.
NSAIDs have been shown to help an uncomplicated UTI, but inferior to antibiotics.
by apple on 03 October 2019 - 12:10
From what I have read about NSAIDS for dogs, if the dog tolerates them they are fine, but if not, they can kill the dog. I have also read that some NSAIDS for dogs were developed for humans but failed trials because they were too unsafe. I think Tramadol is much safer for pain, but because of the opioid epidemic, Vets either don't want to prescribe it or have to go through some special procedure even though Tramadol is such a low potency opiate, it doesn't make people high. Researchers are also finding that NSAIDS for people are more toxic than previously thought.
by jillmissal on 15 October 2019 - 00:10
by astrovan2487 on 15 October 2019 - 01:10
Tramadol/Ultram definitely does get people high. It is prescribed more often because it does not cause severe physical addiction and withdrawal symptoms as traditional pain killers as well as it not being as potent.
by apple on 15 October 2019 - 11:10